Can taking Digoxin and Metroprolol be safe for atrial fibrillation?
hello. was wondering if i should be concerned. my mother has atrial fibrillation as was given digoxin and metroprolol a few weeks ago. a cardiologist that checked her two days ago said that her heart rate is to slow & that those drugs weren t helping (she was feeling dizzy upon exertion...i.e walking 2-3 mins). now her heart is racing (approx 100-105 bpm and i m concerned. she says she feels fine but does this mean she s at increased risk of heart attack or stroke?
Your mother is not at risk as long as she is taking her pills in the right matter, also it is safe to take both drugs, it is better to stop metroprolol as it cause this symptoms your mother complain of.
Hope I have answered your query. Let me know if I can assist you further.
Dr Salah Saad Shoman, Internal Medicine Specialist
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
my husband has afib and just got prescribed risperidone. his cardiologist is not on til Monday. he takes klonipin . I just called the pharmarcy and she said if his afib is undercontrol., he should be ok. and most people have not problem... but I am just checking out all angles..he takes digoxin.also plus some more meds which I can type in if you need them...anyway the dose prescribed is 0.25 mg at night . which he has not taken yet.
Hi, I am 67 yrs old and am from India and have been diagnosed for paroxysm of atrial fibrillation.I had my 1st episode in august 2008 and in 2 hrs i reverted back to sinus w/out any intervention.I was prescribed met xl 12.5;after one month i got another episode and again it reverted back to sinus in about 2-3 hrs; after this I was put on Cordorone 200( later reduced to 100),met xl 12.5 and deplat A 75(blood thinner) all one a day- I had no episode for nearly 2 and a half years but had one 15 days ago and rushed to a hospital- iwas given a digoxin but it seem it reverted again but this time after 4 hrs.Deplat A has been replaced by Acitrom 1 mg targeting an inr of 2 to 2.5.My questions are: 1)Should I rush to a hospital or wait for a couple of hrs after taking another metxl 12.5 or even another Cordoron 100 to reduce the heart rate.When ,if at all should I rush to the hospital.The emergency people really do not seem to know much except monitoring. 2) I drink 2 small whiskies every day 30 ml each or less.Is it ok to continue; Any problem with acitrom and alcohol 3) How about an exercise regimen; any chance of bleeding as a reult of this because of the acitrom Thank you Kishan Jagwani
I have a friend who possibly has Afib but has not been checked out by a doctor for it yet. They claim that they have heart palpatations like the heart almost has a hard time pushing thru the blood and get stuck once in a while. Like a pulling sensation that also brings up an adrenaline feeling when it happens. Would it be safe for them to take norco or generic percocet for their arthritis pain with this possible condition?
I am a 56 year, old post menopausal female who was diagnosed 18 months ago with idiopathic RVOT. My angiogram, MRI, ultrasound and other tests showed that there are no structural problems with my heart. I am very fit, eat a healthy diet, drink moderately and do not smoke. My arrhythmia is brought on by exercise and sometimes in recovery. My heart rate can shoot up to 235 but usually comes down again within 30 seconds if I cease all activity. I wear a heart rate monitor whilst exercising to keep an eye on it. When my heart rate increases I can feel a flutter in my chest and I feel, light-headed and a little detached. I had an attempted ablation around 9 months ago but it was unsuccessful as the arrhythmia did not occur during the procedure.
Recently the arrhythmia has happened more frequently. Today it happened when I was doing minimal exercise (gentle walking). Previously I would have had to be doing fairly strenuous exercise before it occurred. This is causing me difficulties as I exercise daily and I do not want to give this up.
This week I attended “Accident and Emergency” as I was feeling very light-headed at rest. My ECG was normal but I have been diagnosed with anaemia due to slight iron deficiency. I was surprised by this as I have a varied and healthy diet. There was also no blood in my stool and I do not know how I could be losing any blood. I am now taking iron tablets.
1. What are other causes of anaemia?
2. I understand that anaemia can cause an arrhythmia, could this in any way be linked to the RVOT?
3. If I am now taking iron supplements can you give any estimate of how long before the anaemia is controlled?
4. What factors might contribute to the arrhythmia happening more frequently?
5. What are the risks/prognosis for RVOT?
6. Is there anything I can do to minimise these risks?
I m a 35 year old male. 310 lbs. And 6 1 . I have diabetes and it is not totally under control. I have a high pulse, usually runs around 100, but my blood pressure and cholesterol are both perfect every time they re checked. I will go through boughts of chest discomfort and what I guess are palpitations. My heart beats fast and I am very aware of it in my chest, neck and left arm. There is slight pain on or around where my heart is. No slightness of breath. This can sometimes go on for days. Been checked by cardiologist and found nothing wrong, but the speed of the pulse and awareness of rapid and intense heart beats is very troubling. Any idea what s going on with me?
Started having palpitations over 6 months ago. Seemed worry-sum then, doc here reccommended i be monitored with this strap-round belt for 24 hours...It happens off an on still. No strenous activites, but why hasn't it all call quits.
hello, I recently have been getting heart palpitations, heavy chest, headaches and dizziness its been two weeks now. I am a 19 year old female 126 lbs and just started body by vi about a month ago and have had a merina iud put in 2 months ago. I'm not sure if it is something i should be worried about or not.
I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...
I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...
My husband is 80 years old and has been diagnosed with congenial heart dease. His heart is only pumping half the speed of a normal heart beat. And now his lungs are filling with fluid. He also has Alzheimer's.